NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 15, 6:13 PM EST, 7 minutes earlier.
Area forecast discussion, Apr 15, 6:13 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
713 PM EDT Fri Apr 15 2022
...Updated Aviation Discussion...
.Forecast Update...
Issued at 643 PM EDT Fri Apr 15 2022
Still expect the winds to drop off quickly after 00z with loss of
solar insolation and 100+ knot jet streak and better low level lapse
rates moving into Ohio. Still, had to raise winds a bit through 00z
based on ob trends and with gusts to 42 knots at IND and 43 at BMG,
will add very short term Wind Advisory through 00z for all but the
Wabash Valley.
&&
.Short Term...(This evening through Saturday night)
Issued at 305 PM EDT Fri Apr 15 2022
- Winds subside this evening
- Rain tonight
- Frost/Freeze likely Sunday morning
Surface analysis this afternoon shows strong high pressure in place
over the middle Atlantic States and deep low pressure over Ontario.
A warm front was setting up across Eastern KS and MO. A strong
pressure gradient remained across Indiana resulting in gusty winds.
GOES16 shows some clouds invading Indiana from near the previously
mentioned warm front as radar has shown shower development and
propagation across MO. Dew points were quite low...in the 20s due to
excellent mixing of dry air aloft.
Tonight...
Models suggest a moderate short wave over KS and MO to push across
the Ohio valley tonight. The 295K GFS Isentropic surface shows good
lift pushing across the southern parts of the forecast area this
evening with specific humidities over 5 g/kg. Forecast soundings
show forcing eventually overcoming the dry in place at the surface
this evening as soundings appear best saturated near 03Z with Pwats
near 0.9 inches. Thus confidence for precip will be high
tonight...with best chances after 00Z and highest pops across the
southern parts of the forecast area where the best isentropic lift
should be. Propagation of ongoing precipitation also favors this
thought. Thus high pops in the 00Z-06Z time frame with highest pops
south. This quick moving system should not drop significant rainfall
amounts to result in any flood issues. As best forcing exits
overnight...precip should quickly end and will trend toward a dry
forecast by 12z. Some cold air advection stratoCU is expected to
linger in the wake of the system as indicated from the forecast
soundings. Given the change of air mass and rain expected...will not
veer far from the NBM on lows.
Saturday and Saturday Night...
Morning stratoCU from the passed system is expected to linger as
forecast soundings show trapped moisture beneath an inversion
aloft...but subsidence and drying is expected to win out by mid day
as forecast soundings go dry. A zonal flow aloft is expected to
evolve into NW flow due to the development of a ridge over the
northern plains. This will result in lee side subsidence and NW flow
for Indiana. Strong high pressure is expected to develop over the
plains on Saturday and then build southward into the Ohio valley by
Saturday Night. This will lead to clearing skies on Saturday and
then Clear skies on Saturday Night with a dry column and subsidence
in place.
Clear skies and calm winds will be in place on Sunday. This will
likely least to a frost or perhaps some freezing conditions on
Sunday mornings. It is likely that a Frost Advisory or freeze
warning will be needed soon for Sunday morning in areas where the
growing season has begin.
&&
.Long Term...(Sunday through Friday)
Issued at 305 PM EDT Fri Apr 15 2022
*FREEZE/FROST LIKELY EARLY SUNDAY...FURTHER FREEZE/FROST POTENTIAL
MONDAY NIGHT*
The long term will have a cold start, with a freeze or frost likely
for essentially all of central Indiana Sunday morning amid the
surface high's light winds and mostly clear skies. Easter should
then be mainly dry, yet quite cool...as confidence is increasing
that approaching organized, yet light rain showers should not reach
central Indiana until Sunday evening. Otherwise increasing/
thickening clouds and moderate easterly breezes, flowing out of the
surface high departing through the eastern Great Lakes, should hold
high temperatures to the 50-55F range. Kept high-POPs / low-QPF for
Sunday night as modest forcing from the southern portion of upper
energy crosses the region...with most ensembles indicating any
better phasing would wait until the disturbance crosses Ohio into
Monday. Limited rainfall amounts should be under 0.10 inches north
of I-70 and under 0.25 inches for southern counties.
Monday-Tuesday will feature seasonably strong Canadian high pressure
bringing a rather quick shot of dry conditions and sub-seasonal
temperatures to Indiana amid robust west-northwesterly flow.
Frost/Freeze concerns will surround both Monday night and Tuesday
night...with forecast temperatures currently supporting widespread
frost and possible northern freeze Monday night...and possible frost
for typically-colder portions of the region Tuesday night. The
ability of winds to diminish overnight may be the determining factor
in this potential.
Tuesday night-Wednesday night's rain potential looks less impressive
than previous guidance with solid majority of forcing now expected
to cross the upper Mid-West. Nevertheless, gradient courtesy of the
surface ridge of high pressure along the eastern seaboard would
favor at least moderate southerly breezes that should boost
precipitable water near/over 1.00 inch values for 18+ hours over
most zones...so kept high-end chance POPs, especially into the
Wednesday night timeframe when any associated boundary would be
nearing the area...and over northern counties that would be closer
to any better forcing crossing the Great Lakes.
Thursday-Friday is expected to find rising heights as a mid-level
ridge builds over the Plains...with broad surface high pressure,
likely situated to the east of the CWA, also encouraging a
moderating return flow. Decent disagreement on placement of the
associated warm frontal zone is making for low confidence in
coverage and intensity of any rain showers amid this overrunning-
favored pattern...so did not deviate from the Blend's generally
slight chance POPs.
Temperatures through the long term will trend from well below normal
to slightly above seasonal levels. The normal max/min at
Indianapolis through the long term period is 65/45.
&&
.Aviation...(00Z TAF Issuance)
Issued at 712 PM EDT Fri Apr 15 2022
IMPACTS:
- Winds 200-240 degrees gusting to 24 knots will subside quickly
after 03z Saturday.
- Winds will become 300-350 degrees after 06z and less than 10
knots.
- Winds 300-330 degrees to 10 knots and gusts near 20 knots after
18z Saturday.
- Ceilings to deteriorate to MVFR at times 04z-15z, in showers
prior to 09z.
- Non-convective low level wind shear at BMG and possibly IND and
HUF through 06z.
DISCUSSION:
Weak cold front will drop southeast across the terminals tonight.
This and increased moisture will bring some showers and MVFR
flying conditions to the terminals. High pressure will build
in behind the front and result in VFR conditions on Saturday.
The windy conditions will subside quickly at issuance time.
Winds will shift to northwest with only modest gusts Saturday
afternoon.
Non-convective low level wind shear this evening and early
overnight at BMG and possibly further north.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM EDT this evening for INZ021-030-031-
037>042-046>049-054>057-062>065-069>072.
&&
Update...MK
Short Term...Puma
Long Term...AM
Aviation...MK
Hazardous weather outlook, Apr 15, 2:12 PM EST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
312 PM EDT Fri Apr 15 2022
INZ051>053-060-061-067>072-161915-
Vigo-Clay-Owen-Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport,
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield,
Jasonville, Worthington, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
312 PM EDT Fri Apr 15 2022
This hazardous weather outlook is for central Indiana.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Temperatures will fall to near freezing Saturday night and early
Sunday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ021-028>031-035>040-043>049-054>057-062>065-161915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-Marion-
Hancock-Henry-Morgan-Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-
Decatur-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Clinton, Fairview Park, Rockville,
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Martinsville, Mooresville,
Greenwood, Franklin, Shelbyville, Rushville, Bloomington, Nashville,
Columbus, and Greensburg
312 PM EDT Fri Apr 15 2022
This hazardous weather outlook is for central Indiana.
.DAY ONE...This Afternoon and Tonight.
Wind gusts to around 40 mph are likely this afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Temperatures will be at or below freezing Saturday night and early
Sunday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ041-042-161915-
Delaware-Randolph-
Including the cities of Muncie, Winchester, Union City, Farmland,
and Parker City
312 PM EDT Fri Apr 15 2022
...WIND ADVISORY UNTIL 8PM EDT...
This hazardous weather outlook is for central Indiana.
.DAY ONE...This Afternoon and Tonight.
Wind gusts to around 45 mph are likely this afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Below freezing temperatures are expected Saturday night and early
Sunday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
Special weather statement, Apr 15, 1:46 PM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
246 PM EDT Fri Apr 15 2022
INZ021-029>031-036>040-045>049-054>057-062>065-160000-
Carroll-Tippecanoe-Clinton-Howard-Montgomery-Boone-Tipton-
Hamilton-Madison-Putnam-Hendricks-Marion-Hancock-Henry-Morgan-
Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-
Including the cities of Delphi, Flora, Lafayette, West Lafayette,
Frankfort, Kokomo, Crawfordsville, Lebanon, Zionsville, Tipton,
Fishers, Carmel, Noblesville, Anderson, Greencastle, Plainfield,
Brownsburg, Danville, Indianapolis, Greenfield, New Castle,
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville,
Rushville, Bloomington, Nashville, Columbus, and Greensburg
246 PM EDT Fri Apr 15 2022
...WINDY THIS AFTERNOON...
Windy conditions are expected this afternoon. Sustained winds of
15 to 25 mph with gusts to around 40 mph are possible.
Unsecured objects may be blown around. Driving may become
difficult, especially for high profile vehicles.